Alert archive / Nebraska / Red Flag Warnings in 2006
Red Flag Warning 10, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Aug 23, 2006, 2:56 AM MDT for 18 counties in Nebraska. It took effect at Aug 23, 2006, 7:36 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2006, 2:56 AM MDT (08:56 UTC)
- In effect from
- Aug 23, 2006, 7:36 AM MDT
- Expired
- Aug 23, 2006, 7:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 16 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -231 J/kg
- Mixed-layer LCL
- 2330 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KLBF 230856 RFWLBF RED FLAG WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 356 AM CDT WED AUG 23 2006 ...RED FLAG WARNING HAS BEEN ISSUED FOR THE EASTERN PANHANDLE AND PORTIONS OF WESTERN NEBRASKA FOR THIS AFTERNOON AND EARLY EVENING... A SURFACE TROF OF LOW PRESSURE WILL MOVE INTO THE PANHANDLE...AND WESTERN NEBRASKA TODAY. SOUTHWESTERLY AND WESTERLY WINDS BEHIND THE TROF...WILL USHER IN BONE DRY AIR. THIS DRY AIR WILL COMBINE WITH TRIPLE DIGIT TEMPERATURES...DROPPING RELATIVE HUMIDITIES TO 10 TO 15 PERCENT. DRY CONDITIONS WILL COMBINE WITH WINDS OF 15 TO 25 MPH...PRODUCING CRITICAL FIRE CONDITIONS ACROSS THE RED FLAG WARNING AREA. NEZ206-208-210-231000- /O.CAN.KLBF.FW.A.0008.060823T1800Z-060824T0300Z/ SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR-FRENCHMAN BASIN- 356 AM CDT WED AUG 23 2006 /256 AM MDT WED AUG 23 2006/ ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELED THE FIRE WEATHER WATCH. $$ NEZ204-232030- /O.UPG.KLBF.FW.A.0008.060823T1800Z-060824T0300Z/ /O.NEW.KLBF.FW.W.0010.060823T1800Z-060824T0100Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- 256 AM MDT WED AUG 23 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON MDT TODAY TO 7 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. AFTERNOON TEMPERATURES WILL REACH 100 DEGREES ACROSS THE EASTERN PANHANDLE AND THE WESTERN SANDHILLS. HOT TEMPERATURES COUPLED WITH RELATIVE HUMIDITIES OF 10 TO 15 PERCENT AND WESTERLY WINDS OF 15 TO 25 MPH...WILL LEAD TO CRITICAL FIRE CONDITIONS THIS AFTERNOON. PERSISTENT DROUGHT CONDITIONS AND MINIMAL PRECIPITATION HAVE MADE FUELS EXTREMELY DRY IN THE RED FLAG WARNING AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ BUTTLER
2 follow-up statements
000 WWUS83 KLBF 231336 RFWLBF RED FLAG WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 836 AM CDT WED AUG 23 2006 ...RED FLAG WARNING HAS BEEN ISSUED FOR THE EASTERN PANHANDLE AND PORTIONS OF THE WESTERN SANDHILLS OF NEBRASKA FOR THIS AFTERNOON AND EARLY EVENING... A SURFACE TROF OF LOW PRESSURE WILL MOVE INTO THE PANHANDLE...AND WESTERN NEBRASKA TODAY. SOUTHWESTERLY AND WESTERLY WINDS BEHIND THE TROF...WILL USHER IN VERY DRY AIR. THIS DRY AIR WILL COMBINE WITH TRIPLE DIGIT TEMPERATURES...DROPPING RELATIVE HUMIDITIES TO 10 TO 15 PERCENT. DRY CONDITIONS WILL COMBINE WITH WINDS OF 15 TO 25 MPH...PRODUCING CRITICAL FIRE CONDITIONS ACROSS THE RED FLAG WARNING AREA. THE AREA OF GREATEST CONCERN WILL BE ALONG AND WEST OF VALENTINE TO NORTH PLATTE LINE. NEZ206-208-240100- /O.EXA.KLBF.FW.W.0010.060823T1800Z-060824T0100Z/ SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR- 836 AM CDT WED AUG 23 2006 /736 AM MDT WED AUG 23 2006/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING. AFTERNOON TEMPERATURES WILL REACH 100 DEGREES ACROSS THE EASTERN PANHANDLE AND THE WESTERN SANDHILLS. HOT TEMPERATURES COUPLED WITH RELATIVE HUMIDITIES OF 10 TO 15 PERCENT AND WESTERLY WINDS OF 15 TO 25 MPH...WILL LEAD TO CRITICAL FIRE CONDITIONS THIS AFTERNOON. PERSISTENT DROUGHT CONDITIONS AND MINIMAL PRECIPITATION HAVE MADE FUELS EXTREMELY DRY IN THE RED FLAG WARNING AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NEZ204-240100- /O.CON.KLBF.FW.W.0010.060823T1800Z-060824T0100Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- 736 AM MDT WED AUG 23 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING. AFTERNOON TEMPERATURES WILL REACH 100 DEGREES ACROSS THE EASTERN PANHANDLE AND THE WESTERN SANDHILLS. HOT TEMPERATURES COUPLED WITH RELATIVE HUMIDITIES OF 10 TO 15 PERCENT AND WESTERLY WINDS OF 15 TO 25 MPH...WILL LEAD TO CRITICAL FIRE CONDITIONS THIS AFTERNOON. PERSISTENT DROUGHT CONDITIONS AND MINIMAL PRECIPITATION HAVE MADE FUELS EXTREMELY DRY IN THE RED FLAG WARNING AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 13
000 WWUS83 KLBF 232044 RFWLBF RED FLAG WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 344 PM CDT WED AUG 23 2006 ...RED FLAG WARNING HAS BEEN ISSUED FOR THE EASTERN PANHANDLE AND PORTIONS OF THE WESTERN SANDHILLS OF NEBRASKA FOR THROUGH EARLY EVENING... THE SURFACE TROF HAS PROGRESSED INTO THE WESTERN SANDHILLS LATE THIS AFTERNOON AND SHOULD BEGIN TO RETREAT WESTWARD AROUND SUNSET. UNTIL THEN TEMPERATURES IN THE UPPER 90S AND RELATIVE HUMIDITY LEVELS AROUND 10 TO 15 PERCENT WILL LEAVE CRITICAL FIRE CONDITIONS IN PLACE. WINDS WILL GENERALLY BE WEST TO SOUTHWEST AT 10 TO 20 MPH...WITH A FEW GUSTS AROUND 25 MPH. THE MAIN AREA OF CONCERN WILL BE MAINLY WEST OF VALENTINE TO NORTH PLATTE LINE. NEZ204-206-208-240100- /O.CON.KLBF.FW.W.0010.000000T0000Z-060824T0100Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR- 344 PM CDT WED AUG 23 2006 /244 PM MDT WED AUG 23 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. TEMPERATURES IN THE 90S COUPLED WITH RELATIVE HUMIDITIES OF 10 TO 15 PERCENT AND WESTERLY WINDS OF 15 TO 25 MPH...WILL LEAD TO CRITICAL FIRE CONDITIONS THROUGH EARLY EVENING. PERSISTENT DROUGHT CONDITIONS AND MINIMAL PRECIPITATION HAVE MADE FUELS EXTREMELY DRY IN THE RED FLAG WARNING AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 13
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Aug 23, 1:59 AM MDT, 57 minutes earlier.
Area forecast discussion, Aug 23, 1:59 AM MDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 259 AM CDT WED AUG 23 2006 .SYNOPSIS... SURFACE LOW IS OVER NORTH CENTRAL SD. DEWPOINTS ARE IN THE 20S AND 30S OVER PARTS OF WY. WATER VAPOR SHOWS UPPER TROUGH APPROACHING THE CA/OR COAST. RADAR SHOWS THAT ALL THUNDERSTORM ACTIVITY HAS ENDED ACROSS THE CWA. && .DISCUSSION... FOR TODAY SURFACE TROUGH WORKS EAST AND IS EXPECTED TO STRETCH FROM NEAR KONL TO NEAR KIML BY 00Z. THIS RESULTS IN DRY AIR PUSH INTO THE WESTERN CWA. MODELS SUPPORT CIN OVER THE EAST AHEAD OF THE TROUGH SO MAINTAINED THE DRY FORECAST. HEIGHTS LOWER FOR THURSDAY SO ISOLATED CONVECTION IS MORE LIKELY. PLACEMENT OF THE TROUGH HOWEVER MAY RESULT IN THIS ACTIVITY BEING CONFINED TO THE FAR EASTERN AND SOUTHEASTERN PORTIONS OF THE CWA. THEREAFTER...BOUNDARY SETTLES TO THE SOUTH WITH INCREASED CHANCES FOR TSRA WITH ZONAL FLOW ALOFT. THIS RESULTS IN BEST CHANCES FRIDAY AFTERNOON INTO SATURDAY MORNING. SOUTHERN ZONES APPEAR MOST FAVORABLE FOR RAINFALL. SEVERE STORMS POSSIBLE FRIDAY AFTERNOON AND EVENING WITH OVER 2K SBCAPE ACROSS THE SOUTH. SEASONAL TEMPS THROUGH THE WEEKEND BASED ON COOLER H85 TEMP PROGS. CONVECTION AFTER SATURDAY LOOKS TO REMAIN WEST OF THE AREA WITH BETTER CHANCES IN THE TUESDAY TIME FRAME WITH WAA ALOFT. FOR NOW HAVE KEPT THE GRIDS DRY. GFS THEN SHOWS ANOTHER WARMUP FOR LATE NEXT WEEK. && .FIRE WEATHER... WILL BE ISSUING A RED FLAG WARNING FOR FORECAST ZONE 204 FROM NOON THROUGH 7 PM MDT TODAY. SFC DEW POINTS ACROSS FAR ERN WYOMING ARE ALREADY IN THE 30S THIS MORNING BEHIND A SURFACE TROF. THIS TROF WILL MOVE INTO THE PANHANDLE...THEN WESTERN PORTIONS OF NEBRASKA THIS AFTERNOON. SOUTHWESTERLY AND WESTERLY WINDS BEHIND THE TROF WILL USHER IN BONE DRY AIR. HIGHS BEHIND THE TROF WILL SURGE INTO THE TRIPPLE DIGITS BY LATE AFTERNOON...AND WITH DEW POINTS EXPECTED TO BE IN THE 30S...MINIMUM RELATIVE HUMIDITIES WILL DROP INTO THE LOWER TEENS. SFC WINDS WILL BE WEAK INITIALLY...HOWEVER MODEL SOUNDINGS ARE INDICATING MIXING UP TO 600 MB THIS AFTERNOON. WINDS OF 15 TO 25 KTS AT THAT LEVEL...SHOULD MIX EASILY TO THE SURFACE. FIRE CONDITIONS COULD BECOME CRITICAL ACROSS THE EASTERN PANHANDLE ON THURSDAY AFTERNOON WITH HIGHS IN THE 90S...DEW POINTS IN THE 40S AND NORTHWESTERLY WINDS OF 20 TO 30 MPH. WILL FORGO A WATCH FOR NOW AND MONITOR MODEL TRENDS. && .LBF WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR NEZ204. && 14/CLB
Hazardous weather outlook, Aug 22, 2:41 PM MDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 341 PM CDT TUE AUG 22 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-231200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 341 PM CDT TUE AUG 22 2006 /241 PM MDT TUE AUG 22 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A COLD FRONT MOVING THROUGH WESTERN AND NORTH CENTRAL NEBRASKA ON THURSDAY AFTERNOON WILL LEAD TO THUNDERSTORM DEVELOPMENT. SEVERE WEATHER DOES NOT LOOK LIKELY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
Nearby
Red Flag Warnings in Nebraska, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.